RONALD R. REIMER, M.D.; CARL W. GROPPE JR., M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Although acute leukemia is a potential long-term complication of alkylating agent therapy (1), interactions between these drugs and radiation therapy or radiomimetic drugs are poorly understood. Doxorubicin (adriamycin) is a radiomimetic drug carcinogenic to laboratory animals (2). It is frequently used in conjunction with cyclophosphamide and radiation therapy for various solid tumors. We have recently evaluated a patient who developed acute leukemia after such combined modality therapy.
A 56-year-old white woman received preoperative pelvic radiation (5000 rad) in February 1976 for an adenosquamous carcinoma of the endometrium. At surgery, her uterus and both ovaries contained tumor, and
REIMER RR, GROPPE CW. Acute Nonlymphocytic Leukemia. Ann Intern Med. 1979;90:989. doi: https://doi.org/10.7326/0003-4819-90-6-989_1
Download citation file:
Published: Ann Intern Med. 1979;90(6):989.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use